Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 11, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at May 25, 2011, 4:01 AM CDT for 9 counties in Nebraska. It took effect at May 25, 2011, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2011, 4:01 AM CDT (09:01 UTC)
- In effect from
- May 25, 2011, 10:00 AM CDT
- Expired
- May 25, 2011, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
477 WWUS73 KOAX 250901 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 401 AM CDT WED MAY 25 2011 ...WINDS INCREASING OVER PARTS OF NORTHEAST NEBRASKA ALTER THIS MORNING... .LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST INTO MISSOURI TODAY. NORTH WINDS WILL INCREASE TO 25 TO 35 MPH LATER THIS MORNING IN PARTS OF NORTHEAST NEBRASKA AND CONTINUE THROUGH ABOUT MID AFTERNOON. NEZ011-012-016>018-030>032-042-251715- /O.NEW.KOAX.WI.Y.0011.110525T1500Z-110525T2100Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS 401 AM CDT WED MAY 25 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. * TIMING...STRONG NORTH WINDS WILL DEVELOP BY LATE MORNING. * WINDS...NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON EAST WEST ROADS. UNSECURED OUTDOOR FURNITURE AND OBJECTS WILL HAVE A TENDENCY TO BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
3 follow-up statements
435 WWUS73 KOAX 250909 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 409 AM CDT WED MAY 25 2011 ...WINDS INCREASING OVER PARTS OF NORTHEAST NEBRASKA LATER THIS MORNING... .LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST INTO MISSOURI TODAY. NORTH WINDS WILL INCREASE TO 25 TO 35 MPH LATER THIS MORNING IN PARTS OF NORTHEAST NEBRASKA AND CONTINUE THROUGH ABOUT MID AFTERNOON. NEZ011-012-016>018-030>032-042-251715- /O.CON.KOAX.WI.Y.0011.110525T1500Z-110525T2100Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS 409 AM CDT WED MAY 25 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... * TIMING...STRONG NORTH WINDS WILL DEVELOP BY LATE MORNING. * WINDS...NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON EAST WEST ROADS. UNSECURED OUTDOOR FURNITURE AND OBJECTS WILL HAVE A TENDENCY TO BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
995 WWUS73 KOAX 251700 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1200 PM CDT WED MAY 25 2011 ...BLUSTERY TODAY WITH STRONG WINDS... .LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST INTO MISSOURI TODAY. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 IN NORTHEAST NEBRASKA WILL CONTINUE THROUGH THE AFTERNOON. NEZ011-012-016>018-030>032-042-252100- /O.CON.KOAX.WI.Y.0011.000000T0000Z-110525T2100Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS 1200 PM CDT WED MAY 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * TIMING...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON. * WINDS...NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON EAST WEST ROADS. UNSECURED OUTDOOR FURNITURE AND OBJECTS WILL HAVE A TENDENCY TO BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY
821 WWUS73 KOAX 252041 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 341 PM CDT WED MAY 25 2011 NEZ011-012-016>018-030>032-042-252145- /O.EXP.KOAX.WI.Y.0011.000000T0000Z-110525T2100Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS 341 PM CDT WED MAY 25 2011 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... THE SURFACE WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA AND SHOULD CONTINUE TO DECREASE LATE THIS AFTERNOON AND EVENING AS SURFACE HIGH PRESSURE BUILDS IN. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4PM. $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at May 25, 2:50 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 25, 2:50 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 AM CDT WED MAY 25 2011
.DISCUSSION...
COUPLE OF ISSUES TO DEAL WITH THIS MORNING. FIRST BEING LACK OF HEAVY
RAINFALL AS EXPECTED EARLIER WITH CURRENT QPF WAY OVERDONE. ONE AREA OF
CONVECTION REMAINS OVER EAST CENTRAL KANSAS AT 07Z AND UNLESS
THESE STORMS EXPAND OR INTENSFY LOOKS LIKE WE MAY MISS THE HEAVY
RAIN. WILL LET FF WATCH RIDE FOR NOW BUT IF NO ADDITIONAL
DEVELOPMENT OCCURS WILL LIKELY PULL WATCH BEFORE 6AM.
SECOND ISSUE IS WIND. BEST AREA FOR STRONGER WINDS TODAY APPEAR TO
BE MAINLY WEST OF THE CWA. HOWEVER NWRN PORTION OF THE CWA IS
INDICATED BY FORECAST SOUNDINGS TO HAVE BEST CHANCE FOR WINDS
MEETING CRITERIA. HAVE INCLUDED PARTS OF NERN NEBRASKA IN A WIND
ADVY LATER THIS MORNING BUT NO OTHER PART OF THE CWA AT THIS TIME.
SURFACE LOW PRESSURE HAS BEEN OSCILLATING OVER WESTERN KANSAS TONIGHT
WITH LATEST RUC TAKING IT ON A WOBBLY TRACK INTO NORTHEAST KANSAS
THROUGH 18Z. PERIODS OF SHOWERS AND THUINDERSTORMS LIKELY TODAY
WITH WINDS INCREASING ON THE BACKSIDE OF THE SYSTEM AS IT TRACKS
ACROSS NORTHERN MISSOURI THIS AFTERNOON. SOME LINGERING SHOWERS
THIS EVENING IN THE SOUTHEAST BUT CLEARING ELSEWHERE OVER THE AREA.
BRIEF BREAK IN THE WEATHER ON THURSDAY WITH NEXT WAVE COMING INTO
THE NORTHERN PLAINS THURSDAY NIGHT BRINGING ANOTHER CHANCE OF
THUNDERSTORMS TO THE AREA LATE THURSDAY NIGHT INTO FRIDAY.
LITTLE CHANGE TO THE EXTENDED PORTION OF THE FORECAST AT THIS TIME.
00Z GFS AND ECMWF CONTINUE TO BUILD RIDGE OVER THE EASTERN CONUS
THEN RETROGRADE IT TO THE WEST LATE IN THE PERIOD AS NEXT WAVE
MOVES DOWN OFF THE NORTHWEST COAST. STARTING TO LOOK LIKE SUMMER.
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
06Z TAFS
LARGE AREA OF SCATTERED SHOWERS WILL CONTINUE TO AFFECT EASTERN
NEBRASKA TAF SITES THROUGH WEDNESDAY AFTERNOON. ISOLATED
THUNDERSTORMS ARE POSSIBLE...BUT AFFECT WILL BE MINIMAL AFTER 12Z.
MVFR CIGS BETWEEN FL010 AND FL020 WILL BE WIDESPREAD THROUGH
00Z...THEN GRADUALLY IMPROVING CONDITIONS TO VFR BY 06Z THURSDAY.
VSBYS WILL GENERALLY BE VFR OUTSIDE OF SHOWERS OR STORMS...BUT BOTH
CIGS AND VSBYS WILL DROP TO IFR IN PRECIPITATION. NORTHEAST WINDS
EARLY WILL BECOME NORTH BY 18Z AND INCREASE INTO THE 15 TO 25 KT
RANGE THROUGH 06Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR NEZ015>018-030>034-
042>045-050>053-065>068-078-088>093.
WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON
FOR NEZ011-012-016>018-030>032-042.
IA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR IAZ043-055-069-079-
080-090-091.
&&
FOBERT/DERGANHazardous weather outlook, May 24, 10:03 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1003 PM CDT TUE MAY 24 2011 IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-045-066-088- 090-092-251715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-PAGE-KNOX-CEDAR- THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT- WASHINGTON-LANCASTER-JEFFERSON-JOHNSON-PAWNEE- 1003 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THUNDERSTORMS SHOULD INCREASE ACROSS THE AREA OVERNIGHT. THE MAIN HAZARD WOULD BE HEAVY RAINS...WHICH COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE AREA INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THUNDERSTORMS COULD LINGER INTO WEDNESDAY EVENING...BUT THESE ARE NOT EXPECTED TO BE SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA FROM LATE THURSDAY NIGHT THROUGH FRIDAY AND THEN AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR WEDNESDAY. HOWEVER... PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE. IAZ079-090-NEZ042>044-050>053-065-067-068-078-089-091-093-251715- MILLS-FREMONT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-DOUGLAS-SARPY- SEWARD-CASS-OTOE-SALINE-GAGE-NEMAHA-RICHARDSON- 1003 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THUNDERSTORMS WILL CONTINUE ACROSS THE AREA OVERNIGHT. THE MAIN HAZARDS WILL BE HEAVY RAIN...WHICH COULD LEAD TO FLASH FLOODING...OR MAKE ONGOING FLOODING WORSE. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE AREA INTO WEDNESDAY MORNING. MINOR TO MODERATE FLOODING IS EXPECTED TO CONTINUE ALONG THE MISSOURI RIVER FROM AROUND PLATTSMOUTH DOWNSTREAM TO RULO. FLOODING MAY ALSO DEVELOP IN PARTS OF THE BLUE RIVER BASIN...INCLUDING THE BIG BLUE RIVER FROM SURPRISE TOWARD BEATRICE...TURKEY CREEK IN NEAR WILBER...LINCOLN CREEK NEAR SEWARD...AND WAHOO CREEK NEAR ITHACO. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THUNDERSTORMS COULD LINGER INTO WEDNESDAY EVENING...BUT THESE ARE NOT EXPECTED TO BE SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA FROM LATE THURSDAY NIGHT THROUGH FRIDAY AND THEN AGAIN ON SUNDAY. MINOR TO MODERATE FLOODING OF THE MISSOURI RIVER WILL CONTINUE INTO NEXT WEEKEND...ESPECIALLY FROM PLATTSMOUTH DOWNSTREAM. PARTS OF THE BLUE RIVER BASIN MAY HAVE FLOODING INTO FRIDAY OR SATURDAY. THE PLATTE RIVER MAY ALSO RISE TO NEAR OR ABOVE FLOOD STAGE THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR WEDNESDAY. HOWEVER... PLEASE REPORT ANY FLASH FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 24, 11:11 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1111 PM CDT TUE MAY 24 2011 IAZ069-250500- POTTAWATTAMIE IA- 1111 PM CDT TUE MAY 24 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN POTTAWATTAMIE COUNTY UNTIL MIDNIGHT CDT... AT 1111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF GRISWOLD...OR 40 MILES EAST OF OMAHA...MOVING NORTH AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WALNUT... AVOCA... HANCOCK... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DEWALD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:21 PM CDT | River Flood Warning | OAX | Saunders | 12 hr |
| May 25, 11:28 AM CDT | Areal Flood Warning | OAX | Dodge | 5 hr |
| May 25, 11:37 AM CDT | Areal Flood Advisory | OAX | Butler, Colfax, Platte | 6 hr |
| May 25, 1:16 PM CDT | Areal Flood Advisory | OAX | Richardson | 3 hr |
| May 25, 3:57 PM CDT | Flash Flood Warning | OAX | Richardson | 6 hr |
| May 25, 5:47 PM CDT | River Flood Advisory | OAX | Washington | 3 days |
Nearby
Wind Advisories in Nebraska, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.